Cocaine IV and adulterants

Posted by in Doctor X files, Pattern of use

 

A close friend of mine recently purchased cocaine (which, in our geographical location, is complete SHIT aka 10-20% tops) and, he IV’s it.

The problem: I know for a FACT that the dealer cuts with lidocaine and dextrose (e.g. 1.0G substance = 0.2G Cocaine + .4G lidocaine + .4G dextrose — about correct numbers). I’ve been trying to convince him that its DANGEROUS to iv this “substance” but he refuses to agree, and continues making purchases.

I witnessed his last shot (he usually does a 300-400mg shot each time) and he claimed to “have a weezey stomach aka butterflies, and lips numb and tingly, and bellringer) but I am convinced the bell-ringer isnt really the cocaine one.. doesn’t make sense. I read that lidocains overdose is easily done at 50-100mg ? But he’s been doing this for two weeks and hasnt died nor does he felt once that he had to go to the ER.

I’m 100% certain of that substance calculation I mentioned.. Any input?

 

Lidocaine can be used in human therapeutics as an antiarritmic up to a dosage of 300 mg. Toxicity appears at rank of 7 mg/kg (560 mg for an average weight of 80 kg). In a theoretical point of view, your friends seems to be yet in a safe rank. I insist in “theoretical” because, obviously, iv is the most dangerous way for cocaine use and an intravenous mixture of cocaine and lidocaine can enhance the potential of both substances to cause cardiac problems. Probably the high dosages he uses are related to pharmacological tolerance but risks seem extremely high.

Pin It on Pinterest